Facebook Pixel

Take Action one step pill

By May 17, 2016 - 12:52pm
Rate This

Hello! I have had the most stressful couple weeks ever! The last day of my last period was 4/30. I was raped on 5/1... I took the take action one step pill within 12 hours of the incident. I got the worst of all the symptoms...pretty bad cramping, nausea, fatigue, hot flashes.. 4 days later, I started spotting, which turned into heavy bleeding with clots, that lasted about 3 or 4 days. Besides some slight cramping and A LOT of anxiety and stressing, I was feeling okay, until 5/15 the symptoms started to hit me again.. Sore breasts, nausea, fatigue, slight cramping. I took a pregnancy test the morning of 5/16 and it was negative but my period still isn't even due for another week.. I know that all I can really do is wait it out, I just feel so emotionally beat down and completely terrified! I've been frantically searching for any bit of reassurance... I can't seem to catch even the slightest bit of peace of mind. I know I was still like 10 days from ovulation when it happened but all this stuff happening to my body is really messing with me. :'( Am I pregnant?

Add a Comment5 Comments

Thank you for your response! I'm not sure about pursuing any legal action right now..it's just way too much to take on at the moment. I'm just trying to take care of me and get past this whole stress of possibly being pregnant. I do plan on getting an exam, I just feel like my life is on hold until I know pregnancy is not an issue. I am on emotional overload right now :( I did take the one test (neg . but I fear it was too early.

May 17, 2016 - 2:13pm
HERWriter Guide (reply to Zombiegirl)

I understand Zombiegirl. Your healing comes first.

Taking a test a week before you are due is a little early. Give yourself another 5-6 days. Please stay in contact with us.


May 17, 2016 - 2:26pm
HERWriter Guide

Hi Anon!

Thanks for your post!

I am so sorry to know you were raped. Are you following through on this legally? Are you considering counseling? I hope you are being fully supported.

There is no way to know you are pregnant until you take a test or get your period first. It's a waiting game that most women will have to play, unfortunately.

Your syptoms could also be due to stress. Stress can make the body mimic many symptoms.

Bear in mind you were not ovulating at the time and that emergency contraception is up to 95% effective when taken within 24 hours. Your risk is very low.

You should also consider getting a physical to make sure you have not been infected with anything.


May 17, 2016 - 1:42pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Update: Still no period. I've taken 4 pregnancy tests- all negative. If I count the 4 days of heavy bleeding and clotting I had 5 days after taking the pill as a new cycle, my new cycle would be expected in a couple days and I'm having cramps that feel like my usual menstrual cramps, so I'm thinking the pill just restarted my cycle. If I was going by my old cycle, I'm 8 days late so a pregnancy test should have been accurate by now...hoping these cramps bring aunt flow to me!!

June 1, 2016 - 9:08pm
HERWriter Guide (reply to Anonymous)

Hi Anon!

Good to hear from you again, I hope you are going ok emotionally.

You should probably go by your last bleeding so you are not late. It sounds like your period is coming. Let us know any updates!


June 3, 2016 - 1:01pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!